Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 751, NWS Jackson, MS

August 7, 2008Issaquena County, Washington County, Mississippi; Chicot County, Arkansas; East Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 7, 2008, 2:52 PM CDT for Issaquena County, Washington County, Mississippi; Chicot County, Arkansas; East Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 2:52 PM CDT (19:52 UTC)
Expired
Aug 7, 2008, 3:30 PM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, Issaquena County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 071952
SVRJAN
ARC017-LAC035-MSC055-151-072030-
/O.NEW.KJAN.SV.W.0751.080807T1952Z-080807T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EUDORA...AND MOVING SOUTHEAST AT 22 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ALLAN BY 320 PM CDT...
  GRACE BY 330 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3325 9119 3311 9087 3311 9091 3302 9091
      3287 9103 3312 9133
TIME...MOT...LOC 1952Z 309DEG 19KT 3312 9117

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 072006
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT THU AUG 7 2008

ARC017-LAC035-MSC055-151-072030-
/O.CON.KJAN.SV.W.0751.000000T0000Z-080807T2030Z/
CHICOT AR-EAST CARROLL LA-WASHINGTON MS-ISSAQUENA MS-
306 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN
CHICOT COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF GLEN ALLAN...OR 9 MILES EAST OF EUDORA...MOVING
SOUTHEAST AT 22 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLEN ALLAN BY 320 PM CDT...
  GRACE AND 9 MILES NORTHEAST OF MAYERSVILLE BY 330 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3321 9115 3311 9087 3311 9091 3302 9092
      3289 9102 3287 9103 3309 9121
TIME...MOT...LOC 2006Z 309DEG 19KT 3309 9108

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:20 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 2:20 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU AUG 7 2008

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS AN UPPER DISTURBANCE
APPROACHING THE REGION IN NORTHWEST FLOW. IT HAS TRIGGERED SOME
STRONG TO SEVERE CONVECTION THAT WAS PUSHING THROUGH OUR NORTHWEST
COUNTIES. ALSO HAD A FEW STRONG TO SEVERE STORMS THIS AFTERNOON
ACROSS THE EAST/NORTHEAST. AREA SOUNDINGS SHOWS PRECIPITABLE WATER
AROUND 2 INCHES...WHICH SPELLS THE CHANCE OF LOCALLY HEAVY RAINS FOR
THIS AFTERNOON INTO THIS EVENING. ALSO A FRONTAL BOUNDARY WAS MAKING
ITS WAY TOWARD THE REGION FROM THE NORTHWEST. SPC HAS A SLIGHT RISK
OF SEVERE ACROSS THE REGION WITH THE COMBINATION OF DAYTIME
HEATING...ML CAPES AROUND 3000 AND NORTHWEST FLOW OF 30-40
KNOTS...WHICH WILL HELP WITH OUR CHANCES OF ISOLATED SEVERE STORM
CLUSTERS. THE SHORT RANGE MODELS PUSH THE FRONT INTO THE REGION FOR
LATE THIS AFTERNOON INTO TONIGHT WITH THE AID OF NORTHWEST FLOW
ALOFT. THIS WILL PROVIDE ENOUGH LIFT FOR SOME GOOD CONVECTIVE
COVERAGE FOR TONIGHT. THE MODELS CONTINUE TO SHOW ONLY ONE BOUNDARY
WITH PLENTY OF PCP WATER AROUND 2 INCHES.  WITH THE GRADUAL MOVEMENT
OF THE BOUNDARY AND PLENTY OF LOW LEVEL MOISTURE...WILL PROBABLY SEE
TRAINING STORMS AND COULD HAVE SOME PROBLEMS WITH LOCALIZED
FLOODING. EXPECT TO SEE SIMILAR CONDITIONS AS THE BOUNDARY SLOWLY
MOVES SOUTH THROUGH FRIDAY AFTERNOON. MAINTAINED LOCALLY HEAVY
RAINFALL. LAPSE RATE WILL HOLD AT AROUND 6-7C/KM ACROSS THE REGION.
WILL KEEP SOME HAIL AND WIND CHANCES FOR HAIL/WIND TO PROB HAZARDS
AND WILL CONTINUE TO MENTION SEVERE IN THE HWO. THE MODELS HAVE
SLOWED DOWN THE TIMING OF WHEN THE RAIN DEPARTS THE REGION. IT LOOKS
LIKE MOST OF THE RAINS SHOULD BE OUT BY FRIDAY EVENING...EXCEPT FOR
WEST OF THE MS RIVER. THIS ACTIVITY SHOULD EXIT THE REGION BY
MIDNIGHT. THE FRONTAL BOUNDARY WILL BEGIN TO RETURN NORTH BY
SATURDAY NIGHT. THIS WILL BRING BACK OUR CHANCES OF RAIN FROM WEST
TO EAST AS ANOTHER DISTURBANCE COMES ACROSS THE REGION IN NORTHWEST
FLOW ALOFT.

AS FAR AS TEMPS ARE CONCERN WENT GENERALLY WITH MAV GUIDANCE
DURING THE DAYS AND MOS GUIDANCE AT NIGHT. AS FOR POPS WENT WITH
MAV GUIDANCE...SINCE THE MODELS WERE GENERALLY SIMILAR./17/

.PREVIOUS EXTENDED DISCUSSION...

LONG TERM(SATURDAY THROUGH THURSDAY)...NOT YOUR TYPICAL STRETCH OF
SUMMER TIME WEATHER IN STORE FOR THIS PERIOD. DEEP LONGWAVE TROUGH
AXIS ON THE E COAST MEANS NWLY FLOW FOR THE LOWER MS VALLEY AND THUS
SEVERAL FRONTS COME INTO PLAY. A WELL DEFINED FRONTAL BOUNDARY
POSITIONED ALONG THE GULF COAST OR FARTHER SOUTH ON SATURDAY BEGINS
TO RETURN NWD SATURDAY NIGHT/SUNDAY ON BOTH GFS/ECMWF SOLUTIONS. BEST
RAIN CHANCES WILL BE SWRN PORTIONS OF CWFA INITIALLY WITH A GRADUAL
SPREADING NEWD ON SUNDAY. THE BETTER MOISTURE ARRIVES ON MONDAY AS
EVIDENCED BY 2.1 INCH PWATS AND WHEN BEST QPF AMOUNTS COULD AVERAGE 2-3
INCHES INTO MONDAY NIGHT. WE TEMPORARILY GET INTO THE WARMER SECTOR
ON TUESDAY HOWEVER ANOTHER COLD FRONT PUSHES INTO THE MID SOUTH
TUESDAY EVENING. RATHER IMPRESSIVE 30-40KTS OF 850MB FLOW DEVELOPS
AHEAD OF THIS FRONT WITH 6C 7-500MB LAPSE RATES FOR POTENTIAL STRONG
TO SEVERE STORMS. THE FRONT FINALLY SETTLES AND STALLS INTO SRN MS
WEDNESDAY REMAINING THERE THROUGH THURSDAY FOR A POTENTIAL HEAVY RAIN
EVENT IN A STATIONARY AXIS OF NEAR 345C 850MB THETA E AIR AND 35-40 K
INDEXES...CAN YOU BELIEVE THIS IS REALLY AUGUST?? WILL PROBABLY ADD A
LINE OR TWO IN THE HWOJAN FOR STRONG STORMS AND HEAVY RAIN RISK.

MEX MOS TEMP GUIDANCE APPEARS ON TRACK FOR THE MOST PART WITH SOME
LEANING TOWARD ENSEMBLE MEAN HIGHS. POPS REMAIN ABOVE NORMAL FOR MUCH
OF THE LONG TERM AT LEAST UNTIL LATER NEXT WEEK. GFS ENSEMBLE MEAN
PROGS SHOW ONLY A SLIGHT RETROGRESSION OF THE OVERALL PATTERN THROUGH
MID AUGUST SO TROPICS SHOULD REMAIN A NON FACTOR FOR THE TIME BEING./40/

&&

.AVIATION...A FRONTAL BOUNDARY MOVING DOWN FROM THE NORTH IS
EXPECTED TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
AS WE GO THROUGH THE DAY...ESPECIALLY ALONG AND NORTH OF THE I-20
CORRIDOR. SOME OF THIS ACTIVITY COULD CONTAIN GUSTY
WINDS...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. EXPECT CUMULUS
CLOUDS THAT DEVELOP THROUGH MIDDAY TO GENERALLY BE BASED ABOVE 3
KFT...BUT PERHAPS DOWN BETWEEN 2 AND 3 KFT AT TIMES THROUGH EARLY
THIS AFTERNOON ALONG AND NORTH OF I-20. OTHERWISE...SURFACE WINDS
WILL MAINLY BE FROM THE WEST/NORTHWEST AT 5 TO 15 MPH. EXPECT
CONVECTION TO CONTINUE THROUGH A LARGE PORTION OF THE REGION AT
LEAST EARLY THIS EVENING...WITH SHOWERS AND STORMS TOMORROW BEING
MORE CONCENTRATED SOUTH OF I-20. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  90  64  91 /  52  52  10  14
MERIDIAN      69  91  60  91 /  49  42   8   6
VICKSBURG     72  91  66  92 /  51  52  13  23
HATTIESBURG   72  89  65  91 /  55  58  11  16
NATCHEZ       72  88  68  88 /  52  57  15  34
GREENVILLE    70  91  63  92 /  51  39  10  20
GREENWOOD     70  90  64  91 /  41  33   8  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 7, 10:49 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT THU AUG 7 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-065-066-
081600-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-COVINGTON-JONES-
1049 AM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA...PRIMARILY
ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. WIND GUSTS UP TO 60 MPH AND PENNY SIZED HAIL WILL BE
THE PRIMARY RISKS WITH SEVERE THUNDERSTORM ACTIVITY. FREQUENT
DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL PRODUCING 1 TO 2
INCH AMOUNTS IN SHORT PERIODS OF TIME CAN BE ALSO BE EXPECTED. SLOW
MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED
FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS.

SCATTERED TO NUMEROUS THUNDERSTORMS...AND ONE TO TWO CLUSTERS OF
THUNDERSTORMS...ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST ACROSS
THESE AREAS THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE
APPROACHING THE REGION FROM THE NORTHWEST WILL COMBINE WITH POCKETS
OF MODERATE TO HIGH INSTABILITY TO FUEL POTENTIAL SEVERE THUNDERSTORM
DEVELOPMENT. HIGH AMOUNTS OF ATMOSPHERIC MOISTURE WILL ALLOW FOR
TORRENTIAL RAINFALL WITH SOME STORMS...ALTHOUGH WIDESPREAD FLASH
FLOODING PROBLEMS ARE NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING
NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL
FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

LAZ024-026-MSZ059>064-072>074-081600-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-LAMAR-FORREST-
1049 AM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI...PRIMARILY SOUTH OF THE
INTERSTATE TWENTY CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF STRONG TO LOCALLY SEVERE THUNDERSTORMS LATE
THIS AFTERNOON THROUGH LATE TONIGHT. WIND GUSTS UP TO 50 MPH AND DIME
SIZED HAIL WILL BE THE MAIN RISKS...ALTHOUGH SEVERE STORMS CONTAINING
WINDS TO 60 MPH AND HAIL UP TO...OR LARGER...THAN PENNIES WILL ALSO
BE POSSIBLE. IN ADDITION...FREQUENT DANGEROUS LIGHTNING AND PERIODS
OF HEAVY RAINFALL PRODUCING 1 TO 2 INCH AMOUNTS IN A SHORT PERIOD
CAN BE EXPECTED TO MOVE INTO THE AREA BY LATE THIS AFTERNOON. SLOW
MOVING STORMS REDEVELOPING OVER THE SAME AREAS MAY LEAD TO LOCALIZED
FLOODING IN URBAN AND OTHER POOR DRAINAGE AREAS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI SOUTH OF INTERSTATE TWENTY. A FEW OF THESE STORMS COULD
USE MODERATE TO HIGH ATMOSPHERIC INSTABILITY TO BECOME POTENT. THE
RISK FOR SEVERE WEATHER SHOULD INCREASE SOMEWHAT BY EARLY THIS
EVENING AS THERE IS POTENTIAL FOR THUNDERSTORMS CLUSTERS PREVIOUSLY
TO THE NORTH TO MOVE DOWN INTO THE REGION AND PRODUCE WINDS OVER 45
MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ON FRIDAY COULD BE STRONG TO SEVERE ACROSS
WITH LOCALLY HEAVY RAINFALL ALSO A RISK. THE PRIMARY IMPACT FROM THE
STORMS WOULD BE GUSTY WINDS OF 50 TO 60 MPH...FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL. RAINFALL AMOUNTS COULD EASILY TOTAL 1 TO 2
INCHES IN LESS THAN ONE HOUR TO PRODUCE LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS AS WELL.

THE STALLING FRONTAL BOUNDARY OFF THE GULF COAST WILL BE RETURNING
NORTHWARD BY MONDAY WITH MORE STRONG THUNDERSTORMS AND THE POTENTIAL
FOR HEAVY RAINS AND FLOODING INTO TUESDAY AND POSSIBLY WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE THIS EVENING THROUGH LATE TONIGHT.

CORRECTED HEADER

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

50

In the hours before

Special weather statement, Aug 7, 1:09 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CDT THU AUG 7 2008

MSZ052-071840-
LAUDERDALE MS-
109 PM CDT THU AUG 7 2008

...GUSTY THUNDERSTORMS MOVING THROUGH NORTHERN LAUDERDALE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WINDS WAS LOCATED
5 MILES SOUTHWEST OF LAUDERDALE AT 109 PM CDT...MOVING EAST AT 17
MPH.

PEOPLE IN NORTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

BYB
Special weather statement, Aug 7, 1:30 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT THU AUG 7 2008

ARZ075-MSZ034-071850-
CHICOT AR-WASHINGTON MS-
130 PM CDT THU AUG 7 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
45 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF WAYSIDE AT 130 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL WASHINGTON AND EAST CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Aug 7, 1:33 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
133 PM CDT THU AUG 7 2008

MSZ018-019-025>027-036-071935-
BOLIVAR MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-HOLMES MS-
133 PM CDT THU AUG 7 2008

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS MOVING ACROSS BOLIVAR AND SUNFLOWER COUNTIES..AND WILL
EVENTUALLY MOVE INTO LEFLORE...CARROLL...AND GRENADA COUNTIES AS WE
GO THROUGH THE EARLY AFTERNOON. THE LINE OF STORMS IS MOVING
SOUTHEAST AT ABOUT 30 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL HOLMES...NORTHWESTERN CARROLL...LEFLORE...
SOUTHWESTERN GRENADA...CENTRAL SUNFLOWER AND EAST CENTRAL BOLIVAR
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

EEC
Special weather statement, Aug 7, 2:09 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
209 PM CDT THU AUG 7 2008

LAZ016-025-MSZ040-047-071920-
TENSAS LA-WARREN MS-ISSAQUENA MS-MADISON LA-
209 PM CDT THU AUG 7 2008

...STRONG THUNDERSTORMS DEVELOPING IN THE VICKSBURG VICINITY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF LE TOURNEAU AT 209 PM CDT...MOVING SOUTHEAST
AT 16 MPH. OTHER SCATTERED STORMS WERE DEVELOPING IN THE SURROUNDING
AREAS AROUND WARREN COUNTY AND MADISON PARISH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EXTREME SOUTH CENTRAL ISSAQUENA AND SOUTHERN WARREN
COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

AEG
Special weather statement, Aug 7, 2:37 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CDT THU AUG 7 2008

LAZ016-025-MSZ043-047>053-056>058-071945-
TENSAS LA-CLAIBORNE MS-SMITH MS-CLARKE MS-JASPER MS-HINDS MS-
NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-SCOTT MS-MADISON MS-
MADISON LA-
237 PM CDT THU AUG 7 2008

...STRONG THUNDERSTORMS AFFECTING THE INTERSTATE 20 CORRIDOR...

SCATTERED THUNDERSTORMS WILL AFFECT AREAS ALONG THE INTERSTATE 20
CORRIDOR...FROM NEAR VICKSBURG TO JACKSON TO MERIDIAN...THROUGH MID
AFTERNOON. A FEW OF THESE STORMS WILL BECOME STRONG AND CAPABLE OF
PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH PEA TO DIME SIZE
HAIL.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

EEC
Special weather statement, Aug 7, 2:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU AUG 7 2008

ARZ075-MSZ034-071955-
CHICOT AR-WASHINGTON MS-
247 PM CDT THU AUG 7 2008

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CHICOT JUNCTION AT 247 PM CDT...
MOVING EAST AT 16 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN WASHINGTON AND CENTRAL CHICOT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:30 PM CDTSevere Thunderstorm WarningJANLowndes45 min
Aug 7, 1:54 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower36 min
Aug 7, 2:36 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower39 min
Aug 7, 2:44 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren32 min
Aug 7, 3:20 PM CDTSevere Thunderstorm WarningJANLauderdale40 min
Aug 7, 3:42 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo33 min
Aug 7, 3:58 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo17 min
Aug 7, 4:15 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo30 min
Aug 7, 4:26 PM CDTSevere Thunderstorm WarningJANRankin34 min
Aug 7, 4:50 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Newton, Scott25 min
Aug 7, 5:04 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith41 min
Aug 7, 5:14 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott31 min
Aug 7, 5:42 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence48 min
Aug 7, 5:54 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale41 min
Aug 7, 6:07 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones38 min
Aug 7, 6:19 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar, Marion56 min
Aug 7, 2:47 PM CDTSevere Thunderstorm WarningJANMorehouse16 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Severe Thunderstorm Warnings in Arkansas, 2008Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.